I took 20mg of Lexapro for four years for depression and anxiety and stopped taking it 7 days ago cold turkey. I would have tapered off of it but my doc accidentally wrote me for 7 days worth instead of 30 and I don't have the time or money to go back and get more. So far the withdrawal isn't so bad (flu like symptoms, 'brain zaps', whooshing feeling, insomnia, etc.) but all on a mild level. I have read a lot online about people experiencing withdrawal symptoms for several months after stopping cold turkey. A doctor friend of mine assured me that withdrawal from Lexapro should only last around ten days max. Being that finals are coming up next month and that I definitely do not want to experience withdrawal during that time, can anyone provide input regarding withdrawal time in this situation (maybe based on personal experience?)? If this is something that I should expect to go away within a few days I don’t mind pushing through it. But if this will last months longer I’d like to get back on it and taper off the correct way. Thanks for the help!
I feel for what you are going thru; far from easy. If you want to continue you do not have to pay the doc for another visit. You could call the office & have it re-written or have the pharmacy do it. Having said that - you "should" be ok for finals but people respond differently. Be careful. If you have more questions you can respond to this email.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jan 2010 • 4 answers
Anxiety - I stopped taking lexipro/welbutran 5 days ago cold turkey after being on them for 5 years?
Posted 15 Sep 2010 • 2 answers
Posted 6 Nov 2012 • 3 answers
Posted 12 Nov 2012 • 6 answers
Posted 9 Apr 2013 • 3 answers